Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 6, 2011, 5:25 PM MST for Yavapai County, Arizona. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 5:25 PM MST (00:25 UTC)
- Expired
- Jul 6, 2011, 6:00 PM MST
- In force
- 35 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 73 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 2290 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
637 WUUS55 KFGZ 070025 SVRFGZ AZC025-070100- /O.NEW.KFGZ.SV.W.0009.110707T0025Z-110707T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 525 PM MST WED JUL 6 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... THIS INCLUDES THE CITY OF CAMP VERDE... * UNTIL 600 PM MST * AT 520 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAMP VERDE...AND MOVING WEST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDDLE VERDE AND CHERRY PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM IS ALSO PRODUCING HEAVY RAINFALL. THIS RAINFALL WILL LEAD TO RAPID RISES ON AREA STREAMS AND CREEKS. && LAT...LON 3438 11217 3464 11216 3463 11172 3442 11172 TIME...MOT...LOC 0025Z 086DEG 22KT 3451 11186 $$ JJ
2 follow-up statements
757 WWUS55 KFGZ 070046 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 546 PM MST WED JUL 6 2011 AZC025-070100- /O.CON.KFGZ.SV.W.0009.000000T0000Z-110707T0100Z/ YAVAPAI AZ- 546 PM MST WED JUL 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR EAST CENTRAL YAVAPAI COUNTY... AT 534 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS NEAR 60 MPH AND SMALL HAIL MOVING INTO CAMP VERDE. THIS STORM WAS MOVING WEST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I-17 FROM MILEPOST 275 TO 300...AND CHERRY LAT...LON 3439 11212 3459 11212 3460 11177 3442 11176 TIME...MOT...LOC 0042Z 086DEG 20KT 3450 11191 $$
289 WWUS55 KFGZ 070106 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 606 PM MST WED JUL 6 2011 AZC025-070115- /O.EXP.KFGZ.SV.W.0009.000000T0000Z-110707T0100Z/ YAVAPAI AZ- 606 PM MST WED JUL 6 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL YAVAPAI COUNTY HAS EXPIRED... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. SPOTTERS NEAR CAMP VERDE REPORTED VERY HEAVY RAIN AND WIND GUSTS NEAR 40 MPH OVER THE PAST 20 MINUTES. LAT...LON 3439 11212 3459 11212 3460 11177 3442 11176 TIME...MOT...LOC 0046Z 086DEG 20KT 3450 11194 $$ JJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:01 PM MST, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 6, 3:01 PM MST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 301 PM MST WED JUL 6 2011 .SYNOPSIS...HIGH PRESSURE CENTERED EAST OF ARIZONA WILL KEEP MONSOON MOISTURE OVER THE HIGH COUNTRY FOR THE NEXT SEVERAL DAYS. EXPECT SHOWERS AND THUNDERSTORMS EACH DAY WITH NEAR NORMAL TEMPERATURES. && .DISCUSSION...THIS MORNING AND EARLY AFTERNOON...SHOWERS AND THUNDERSTORMS HAVE BEEN MOST NUMEROUS ACROSS THE MOGOLLON RIM BUT ARE CURRENTLY DEVELOPING ACROSS THE REMAINDER OF NORTHERN ARIZONA AS WELL. STORM MOTION HAS TYPICALLY BEEN EITHER NEARLY STATIONARY OR TO THE WEST-NORTHWEST AT UP TO ABOUT 5 MPH. LOCALLY HEAVY RAINFALL HAS RESULTED FROM THIS WEAK PROPAGATION. MONSOON MOISTURE WITH DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT SEVERAL DAYS AS HIGH PRESSURE CENTERED TO OUR EAST CONTINUES TO BRING A FAVORABLE FLOW TO THE NORTHLAND. THIS HIGH PRESSURE WILL GRADUALLY SLIDE EASTWARD INTO THE WEEKEND...ALLOWING FOR A SLIGHT INCREASE IN SOUTHWEST SURFACE WINDS ALONG WITH A POTENTIAL SHIFT IN STORM MOTION. HOWEVER...A VERY SIGNIFICANT REDUCTION IN PRECIPITATION CHANCES DOES NOT APPEAR LIKELY AT THIS TIME. NEXT WEEK...A PACIFIC NORTHWEST TROUGH IS EXPECTED TO DEEPEN ALONG THE WEST COAST. A DOWNWARD TREND IN PRECIPITATION CHANCES MAY RESULT FROM THE DRIER PACIFIC AIR MASS ASSOCIATED WITH THE TROUGH. && .AVIATION...FOR THE 00Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 02Z THIS EVENING THEN DECREASE. SOME STORMS MAY LAST THROUGH THE NIGHT. SCATTERED MVFR AND ISOLATED IFR CONDITIONS WILL BE LIKELY WITH STRONGER STORMS. MORE STORMS WILL BEGIN TO DEVELOP AROUND 18Z OVER THE HIGHER TERRAIN ON THURSDAY...SPREADING OVER THE LOWER TERRAIN THROUGH THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...HIGH PRESSURE NEAR THE FOUR CORNERS REGION WILL BRING LIGHT WINDS...SEASONABLE DAYTIME TEMPERATURES...AND CONTINUED DAILY SHOWER AND THUNDERSTORM ACTIVITY. SATURDAY THROUGH MONDAY...THE HIGH PRESSURE CENTER NEAR THE FOUR CORNERS IS EXPECTED TO SHIFT SLOWLY EASTWARD...BUT THE CHANCE FOR DAILY SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC......................KD AVIATION/FIRE WEATHER.......MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 6, 10:04 AM MST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1004 AM MST WED JUL 6 2011 AZZ004>018-037>040-070700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1004 AM MST WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS MORNING ACROSS THE MOUNTAINS OF EAST-CENTRAL ARIZONA AND EVENTUALLY FORM WESTWARD ALONG THE MOGOLLON RIM AND INTO LOWER ELEVATION LOCATIONS. SMALL HAIL AND GUSTY WINDS WILL BE A THREAT WITH MANY OF THE STORMS. THE MAIN AREAS OF CONCERN FOR FLASH FLOODING WILL BE RECENT WILDFIRE- BURNED AREAS...INCLUDING THE LOCUST...WALLOW...AND THE SCHULTZ BURN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MOIST FLOW AROUND THE SUBTROPICAL HIGH EAST OF ARIZONA WILL CONTINUE TO FEED MOISTURE INTO THE STATE. THERE WILL BE A CHANCE OF LATE MORNING THROUGH EARLY EVENING SHOWERS AND THUNDERSTORMS EACH DAY. SOME STORMS MAY LINGER THROUGH THE NIGHT TIME HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 6, 1:26 PM MST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 126 PM MST WED JUL 6 2011 AZZ013-016-062100- NAVAJO AZ- 126 PM MST WED JUL 6 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN NAVAJO COUNTY IN NORTHEAST ARIZONA UNTIL 200 PM MST AT 120 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR HEBER...MOVING SOUTHWEST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR AN ALL METAL VEHICLE. && LAT...LON 3430 11074 3457 11074 3456 11052 3440 11041 TIME...MOT...LOC 2025Z 060DEG 5KT 3443 11056 KD
Special weather statement, Jul 6, 1:51 PM MST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 151 PM MST WED JUL 6 2011 AZZ016-062115- NAVAJO AZ- 151 PM MST WED JUL 6 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF IS CONTINUING A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN NAVAJO COUNTY IN NORTHEAST ARIZONA UNTIL 215 PM MST STORM SPOTTERS REPORTED A STRONG THUNDERSTORM OVER HEBER-OVERGAARD...MOVING WEST AT ABOUT 5 MPH. HAIL UP TO THE SIZE OF DIMES HAS BEEN REPORTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. && LAT...LON 3436 11073 3452 11073 3448 11053 3433 11049 TIME...MOT...LOC 2050Z 123DEG 5KT 3447 11067 KD
Special weather statement, Jul 6, 4:11 PM MST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 411 PM MST WED JUL 6 2011 AZZ018-070000- GILA AZ- 411 PM MST WED JUL 6 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA UNTIL 500 PM MST AT 400 PM MST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A GUST FRONT MOVING THROUGH NORTHWEST GILA COUNTY. THIS AREA WAS MAINLY NORTH OF HIGHWAY 260 AND INCLUDED PORTIONS OF HIGHWAY 87 BETWEEN PAYSON AND PINE. THE STORMS WILL MOVE TOWARD THE WEST AROUND 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3412 11138 3427 11168 3441 11150 3428 11115 TIME...MOT...LOC 2308Z 068DEG 20KT 3422 11148 JJ
Special weather statement, Jul 6, 5:11 PM MST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 511 PM MST WED JUL 6 2011 AZZ008-037-038-070100- YAVAPAI AZ- 511 PM MST WED JUL 6 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA UNTIL 600 PM MST AT 456 PM MST...NATIONAL WEATHER SERVICE RADAR INDICATED RAPIDLY DEVELOPING THUNDERSTORMS ACROSS EAST CENTRAL YAVAPAI COUNTY AS A GUST FRONT MOVES IN FROM THE EAST. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE LAKE MONTEZUMA...PORTIONS OF INTERSTATE 17 FROM CAMP VERDE TO NEAR THE HIGHWAY 179 INTERSECTION. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STRONGEST STORMS. IN ADDITION...VERY HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADS AND RAPID RISES IN AREA WASHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3481 11203 3478 11157 3443 11158 3443 11206 TIME...MOT...LOC 0006Z 180DEG 0KT 3462 11193 JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:11 PM MST | Special Weather Statement | FGZ | 49 min | |
| Jul 6, 6:04 PM MST | Areal Flood Advisory | FGZ | Yavapai | 65 min |
| Jul 7, 2:51 PM MST | Areal Flood Advisory | FGZ | Yavapai | 74 min |
| Jul 7, 3:17 PM MST | Areal Flood Advisory | FGZ | Gila | 118 min |
| Jul 7, 3:47 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 13 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.